Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Mathematics of Computation
Mathematics of Computation
ISSN 1088-6842(online) ISSN 0025-5718(print)

The unconditional instability of inflow-dependent boundary conditions in difference approximations to hyperbolic systems


Author: Eitan Tadmor
Journal: Math. Comp. 41 (1983), 309-319
MSC: Primary 65M10
MathSciNet review: 717688
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: It is well known that for a mixed initial-boundary hyberbolic system to be well-defined it is necessary to impose additional boundary conditions only on the inflow eigenspace of the problem. We prove the discrete analogue of the above concerning difference approximations to such a system; that is, imposing numerical boundary conditions which are at least zeroth-order accurate with an inflow part of the interior equations leads to unconditional instability.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Mathematics of Computation with MSC: 65M10

Retrieve articles in all journals with MSC: 65M10


Additional Information

DOI: http://dx.doi.org/10.1090/S0025-5718-1983-0717688-6
PII: S 0025-5718(1983)0717688-6
Article copyright: © Copyright 1983 American Mathematical Society